Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 56, NWS Tampa Bay, FL

April 25, 20074 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Apr 25, 2007, 3:01 AM EDT for 4 counties in Florida. It took effect at Apr 25, 2007, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2007, 3:01 AM EDT (07:01 UTC)
In effect from
Apr 25, 2007, 1:00 PM EDT
Expired
Apr 25, 2007, 7:00 PM EDT
In force
6 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL

The radar

The Tampa radar (KTBW), 76 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 7.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2007-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2007-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 250701
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
301 AM EDT WED APR 25 2007

...A RED FLAG WARNING IS IN EFFECT FROM 1 PM EDT UNTIL 7 PM EDT TODAY
FOR POLK...HARDEE...DESOTO...AND HIGHLANDS COUNTIES FOR FOUR OR MORE
HOURS OF HUMIDITY VALUES BELOW 35 PERCENT...

.HIGH PRESSURE WITH DRY AIR WILL PERSIST OVER WEST CENTRAL AND SOUTHWEST
FLORIDA TODAY. THE DRY AIR COMBINED WITH TEMPERATURES CLIMBING INTO
THE MID AND UPPER 80S WILL ALLOW HUMIDITY VALUES TO FALL TO BELOW 35
PERCENT FOR FOUR OR MORE HOURS DURING THE AFTERNOON.

FLZ052-056-057-061-252300-
/O.NEW.KTBW.FW.W.0056.070425T1700Z-070425T2300Z/
POLK-HARDEE-HIGHLANDS-DE SOTO-
301 AM EDT WED APR 25 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 PM EDT THIS EVENING. 

A VERY DRY AIR MASS COMBINED WITH TEMPERATURES CLIMBING INTO THE MID
AND UPPER 80S WILL ALLOW HUMIDITY VALUES TO FALL TO BELOW 35 PERCENT
FOR FOUR TO FIVE HOURS OVER THE WARNING AREA THIS AFTERNOON. THESE
LOW HUMIDITY VALUES COMBINED WITH DRY FUELS WILL HELP TO INCREASE
THE SPREAD OF ANY FIRE THAT MAY START WITHIN THE WARNING AREA TODAY.
PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24
HOURS.

$$

JCM/RJS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 25, 2:50 AM EDT, 11 minutes earlier.

Area forecast discussion, Apr 25, 2:50 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
250 AM EDT WED APR 25 2007

.SYNOPSIS...UPPER RIDGE AXIS IS OVER THE PENINSULA THIS MORNING AHEAD
OF AN UPPER LOW OVER THE GREAT PLAINS. AT THE SURFACE...HIGH PRESSURE
IS RIDGING ACROSS CENTRAL FLORIDA FROM THE WESTERN ATLANTIC.

&&

.SHORT TERM (TODAY-FRIDAY)...EACH OF THE ABOVE FEATURES WILL MOVE
EAST THROUGH THE PERIOD. A SURFACE LOW AHEAD OF THE UPPER LOW WILL
DRAG A FRONT INTO THE NORTH CENTRAL GULF THURSDAY. THE UPPER LOW
WILL WEAKEN...AND CONSEQUENTLY THE FRONT WILL LOSE STEAM AND SLOW
JUST NORTH OF THE REGION FRIDAY.

FOR OUR SENSIBLE WEATHER...TEMPERATURES WILL CONTINUE ABOVE NORMAL
WITH SOME WARMING TODAY AND THURSDAY. WILL SEE SOME CIRRUS
THICKENING TODAY AS RIDGE AXIS SLIDES EAST. THEN INCREASING MID
LEVEL CLOUDS AHEAD OF THE FRONT FRIDAY WILL STOP THAT TREND. NOT
TOO IMPRESSED WITH MOISTURE AHEAD OF THIS FRONT GIVEN HOW DRY
WEVE BEEN. ALSO DRY AIR AT MID LEVELS SHOULD KEEP ANYTHING THAT
DEVELOPS LIMITED TO SHOWERS. HAVE REMOVED THUNDERSTORMS FROM THE
FORECAST...BUT KEPT POPS AT 20 PERCENT.

.LONG TERM (FRIDAY NIGHT-TUESDAY)...THE GFS AND DGEXS ARE IN BETTER
AGREEMENT THIS MORNING WITH RESPECT TO THE SHORT WAVES AND FRONTAL
BOUNDARY PROGGED TO AFFECT THE FORECAST AREA OVER THE UPCOMING WEEKEND
SO WILL USE A BLEND. A NARROW BAND OF DECAYING MOISTURE ASSOCIATED
WITH THE TAIL END OF A SHORT WAVE TROUGH MOVING OFF THE MID ATLANTIC
COAST AHEAD OF A WEAKENING COLD FRONT ACROSS THE NORTHERN PENINSULA
MAY HELP TO SPARK A FEW SHOWERS ALONG THE SEA BREEZE BOUNDARIES OVER
INTERIOR SECTIONS OF THE FORECAST AREA FRIDAY EVENING...BUT OVERALL
COVERAGE SHOULD BE QUITE LOW SO HAVE TRIMMED POPS BACK TO A SILENT
10% IN THE GRIDS. ON SATURDAY ZONAL FLOW ALOFT COMBINED WITH WEAK
HIGH PRESSURE ACROSS THE SOUTH-CENTRAL PENINSULA SHOULD SUPPORT A
PLEASANT DRY DAY...BUT A SHOWER OR TWO CAN NOT BE RULED OUT ALONG
THE SEA BREEZES OVER INTERIOR ZONES LATE IN THE AFTERNOON...BUT
SIMILAR TO FRIDAY EVENING COVERAGE SHOULD BE LIMITED SO WILL MAINTAIN
10% POPS. DURING SATURDAY NIGHT INTO SUNDAY THE GFS/DGEXS SHOW A
SECONDARY SHORT WAVE TROUGH MOVING SOUTHEAST THROUGH THE FORECAST
AREA. THIS FEATURE SHOULD DRAG THE AFOREMENTIONED FRONT SOUTH THROUGH
THE FORECAST AREA...BUT LIMITED MOISTURE VIA TIME CROSS-SECTIONS SHOULD
PRECLUDE ANY MEASURABLE RAIN WITH THESE FEATURES WITH POPS REMAINING
IN THE 10% RANGE.

UPPER RIDGING BUILDS IN FROM THE WEST DURING MONDAY AND TUESDAY AS SURFACE
HIGH PRESSURE SETS UP ACROSS THE CENTRAL PENINSULA. WEAK PRESSURE PATTERN
SHOULD SUPPORT SEA BREEZES ALONG BOTH COAST EACH AFTERNOON...BUT LACK OF
DEEP LAYERED MOISTURE SHOULD CONTINUE TO PRECLUDE RAIN CHANCES WITH DRY
PLEASANT WEATHER EXPECTED. LATEST MEX POPS REFLECTS THESE TRENDS SO WILL
CONTINUE TO DEPICT 10% POPS IN THE GRIDS FOR BOTH DAYS. ABOVE NORMAL
TEMPERATURES ARE EXPECTED THROUGH THE PERIOD WITH DAYTIME HIGHS CLIMBING
INTO THE MID/UPPER 80S...EXCEPT SLIGHTLY COOLER READINGS (LOWER 80S)
ALONG THE COAST DUE TO THE SEA BREEZE. 00Z MEX TEMPS ARE SIMILAR TO
PREVIOUS RUNS SO ONLY MINOR TEMPERATURE TWEAKS HAVE BEEN MADE TO THE
GRIDS.

&&

.AVIATION...UFFICIENT MOISTURE BELOW A STRONG SUBSIDENCE INVERSION WILL
AGAIN SUPPORT PERIODS OF BROKEN CU/STRATO-CU CLOUDS AT ALL OF THE TERMINAL
SITES DURING THE LATE AFTERNOON AND EARLY EVENING HOURS TODAY...BUT
CEILING HEIGHTS AOA 5KFT WILL MAINTAIN VFR CONDITIONS THROUGH THE
PERIOD.

&&

.MARINE...NO CONCERNS FOR THE NEXT FEW DAYS.

&&

.FIRE WEATHER...ANOTHER TRICKY CALL TODAY. FORECAST TEMPERATURES
ARE 1 TO 3 DEGREES WARMER THAN TUESDAY. SOME AREAS IN THE CENTRAL
ZONES ALMOST MADE 4 HOURS DURATION YESTERDAY. GIVEN SIMILAR
AFTERNOON DRY DEWPOINTS...BELIEVE THEYLL MAKE THAT 4 HOURS TODAY.
LIMITING FACTOR NEAR THE COAST WILL BE A MORE ACTIVE SEA BREEZE.
THUS WILL RAISE A RED FLAG WARNING FOR THE INTERIOR 4 COUNTIES OF
CENTRAL FLORIDA. LEFT SUMTER COUNTY OUT BECAUSE DRIEST AIR LOOKED
TO BE FURTHER SOUTH.

EXPECTING ANOTHER CLOSE DAY THURSDAY...AND TOO MARGINAL TO ISSUE A
WATCH AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  85  68  86  71 /   5   5  10  10
FMY  89  66  89  69 /   5   5  10  10
GIF  88  66  89  68 /   5   5  10  10
SRQ  84  65  85  68 /   5   5  10  10
BKV  87  60  88  64 /   5   5  10  10
SPG  85  71  86  73 /   5   5  10  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM...RJS
LONG TERM/AVIATION...JCM
Hazardous weather outlook, Apr 24, 4:52 AM EDT, 22 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
452 AM EDT TUE APR 24 2007

FLZ039-042-043-048>052-055>057-060>062-065-241400-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
452 AM EDT TUE APR 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE NEXT SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE
FRIDAY AND SATURDAY AS A COLD FRONT STALLS JUST NORTH OF THE AREA.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SHARP

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.